Florida, 2008Damaging Winds and Lightning Strike in Florida, July 22, 2008
July 22, 2008 · NWS JAX · 11 events in 7 counties and zones
An increasingly moist and unstable airmass combined with upper level energy in advance of a remnant MCS complex over Georgia spawned scattered severe storms across the forecast area during the afternoon and evening. 87 inches on the 12Z Jacksonville sounding with modified surface based CAPEs around 3500 J/kg and lifted indcies of -8 to -9 degrees Celcius.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An increasingly moist and unstable airmass combined with upper level energy in advance of a remnant MCS complex over Georgia spawned scattered severe storms across the forecast area during the afternoon and evening. Precipitable water values were 1.87 inches on the 12Z Jacksonville sounding with modified surface based CAPEs around 3500 J/kg and lifted indcies of -8 to -9 degrees Celcius. In addition, 500 mb temperatures cooled to -9 degrees Celcius.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 22, 2:10 PM EST, 17 minutes earlier.
Area forecast discussion, Jul 22, 2:10 PM EST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
310 PM EDT TUE JUL 22 2008
.SHORT TERM...TONIGHT THROUGH FRIDAY.
THE LATEST SATELLITE IMAGERY SHOWS A SHARP MID TO UPPER LEVEL
SHORTWAVE SPINNING JUST NORTH OF OUR GEORGIA ZONES. IN FACT...THE
LATEST RUC ANALYSIS SHOWS A CLOSED 500MB CIRCULATION ASSOCIATED
WITH THIS FEATURE. THIS WAVE IS PROGGED TO EXPAND SOUTH THIS
AFTERNOON AND REMAIN INFLUENTIAL THROUGH MUCH OF THE NIGHT.
MODERATE TO STRONG INSTABILITY EXISTS ACROSS MUCH OF THE LOCAL
FORECAST AREA AND AMPLE MOISTURE RESIDES THROUGH THE COLUMN. THIS
WILL SET THE STAGE FOR STRONG AFTERNOON THUNDERSTORMS TO CARRY
INTO THE EVENING AND POSSIBLY EVEN AFTER MIDNIGHT. SEVERE
THUNDERSTORMS ARE POSSIBLE...ESPECIALLY GIVEN LARGE CAPE DENSITY
VALUES AND COLD TEMPERATURES ALOFT. BOTH LARGE HAIL AND DAMAGING
WIND GUSTS WILL BE CONCERNS. SLOW STORM MOVEMENT WILL ALSO RESULT
IN VERY HEAVY RAINFALL IN SOME AREAS. GIVEN THE LATEST MODEL DATA
WITH UPPER LEVEL SUPPORT REMAINING OVER THE AREA TONIGHT...HAVE
DECIDED TO BUMP EVENING POPS UP A LITTLE...INTO THE 40 TO 50
PERCENT RANGE OVER NORTHEAST FLORIDA.
EAST COAST SURFACE TROUGH WILL EXTEND SOUTH THROUGH THE LOCAL
FORECAST AREA ON WEDNESDAY. UPPER LEVEL PERTURBATIONS WILL ALSO
BRUSH THE AREA AS THEY ROTATE AROUND THE BASE OF UPPER TROUGH
WHICH WILL BE DIGGING THROUGH THE GREAT LAKES REGION. 850MB WIND
MAXIMA WILL APPROACH 20 KNOTS OUT OF THE NORTHWEST BEHIND 850
TROUGH AND THIS WILL AID IN THUNDERSTORM DEVELOPMENT. DEEP
CYCLONIC FLOW...AMPLE MOISTURE...AND SUFFICIENT INSTABILITY WILL
ALL COMBINE TO PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS
WEDNESDAY AFTERNOON. SEVERE WEATHER WILL AGAIN BE POSSIBLE BUT
DEPENDENT ON AMOUNT OF INSOLATION AND REALIZED INSTABILITY. CAPES
WILL PROBABLY BE HELD MUCH BELOW TODAYS VALUES GIVEN THE EXTRA
CLOUD COVERAGE EXPECTED...HOWEVER...ISOLATED SEVERE THUNDERSTORMS
ARE A DECENT BET GIVEN UNSEASONABLY COLD AIR ALOFT.
BY THURSDAY...HIGH PRESSURE WILL BEGIN TO BUILD BACK IN. THE NAM
AND GFS CONTINUE TO DISAGREE ON POPS THURSDAY AFTERNOON. THE GFS
IS MUCH MORE BULLISH (40 TO 60 PERCENT) OPPOSED TO THE NAM
SOLUTION OF LESS THAN 20 PERCENT POPS. THE NAM ADVECTS IN MUCH
DRIER AIR BEHIND DEPARTING UPPER TROUGH AXIS IN NORTHWEST FLOW
ALOFT. WILL CONTINUE TO SIDE CLOSER TO THE GFS. ENOUGH MOISTURE IS
EXPECTED TO REMAIN OVER THE AREA FOR TYPICAL SUMMERTIME CONVECTION
TO INITIATE ALONG MESOSCALE (SEABREEZE/OUTFLOW) BOUNDARIES.
.LONG TERM...SATURDAY THROUGH TUESDAY.
LATEST GFS NOW SHOWS AN INTERESTING SOLUTION FOR THE UPCOMING
WEEKEND. IT SHOWS THE LARGE UPPER TROUGH OVER THE EAST COAST
ATTEMPTING TO DIG BACK DOWN ALL THE WAY INTO FLORIDA ONCE
AGAIN...WITH THE ATTENDANT SURFACE TROUGH IN TOW. THIS WOULD
RESULT IN ELEVATED CHANCES OF PRECIP WITH POPS HIGHER THAN CLIMO
VALUES. WILL CONTINUE WITH 40 PERCENT AFTERNOON POPS FOR NOW BUT
IF THE GFS IS CORRECT...THESE VALUES ARE LIKELY A LITTLE ON THE
LOW SIDE. NEAR NORMAL TEMPS ARE EXPECTED THROUGH THE EXTENDED
PERIOD.
&&
.AVIATION...HAVE CONTINUED TEMPO THUNDER AT ALL SITES THRU THE
AFTN...WITH VCTS THRU MID TO LATE EVENING. MAY BE SOME FOG IN RECENT
RAIN AREAS TONIGHT AND EVENING SHIFT CAN EVALUATE FURTHER FOG
MODIFICATIONS.
&&
.MARINE...HAVE MADE FEW CHANGES TO ONGOING FORECAST. WINDS AND SEAS
SHOULD CONTINUE BELOW HEADLINE CRITERIA.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 73 95 71 94 / 30 40 40 30
SSI 77 92 75 89 / 40 40 40 30
JAX 74 93 73 91 / 40 40 40 30
SGJ 75 91 73 88 / 40 40 40 30
GNV 73 91 72 90 / 50 50 40 40
OCF 72 90 71 88 / 50 50 30 40
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
SHULER/CARROLL
Hazardous weather outlook, Jul 22, 2:22 PM EST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
322 PM EDT TUE JUL 22 2008
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-231930-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
322 PM EDT TUE JUL 22 2008
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
...CONTINUED HOT CONDITIONS TODAY WITH HEAT INDICES OF 100 TO 105
EXPECTED...
...ISOLATED STRONG TO SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON
AND EVENING...
AFTERNOON MAXIMUM TEMPERATURES IN THE MID TO UPPER 90S WILL LEAD
TO HEAT INDICES IN THE 100 TO 105 DEGREE RANGE...MAINLY ACROSS
INLAND PORTIONS OF SOUTHEAST GEORGIA. PLEASE USE EXTRA CAUTION IF
ENGAGING IN OUTDOOR ACTIVITIES TODAY.
ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATER
THIS AFTERNOON AND EVENING. GUSTY WINDS UP TO 50 MPH...LOCALLY
HEAVY RAINFALL AND EXCESSIVE CLOUD TO GROUND LIGHTNING WILL BE
POSSIBLE. ISOLATED SEVERE STORMS WILL BE CAPABLE OF PRODUCING
LARGE HAIL AND DAMAGING WINDS. STORM MOTION WILL GENERALLY BE
TOWARD THE EAST AT 5 TO 10 MPH AND MAY BECOME ERRATIC DUE TO
OUTFLOW AND SEA BREEZE INTERACTIONS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD WITH
STRONG THUNDERSTORMS POSSIBLE AT TIMES WITH GUSTY WINDS TO 50
MPH...LOCALLY HEAVY RAINFALL AND EXCESSIVE CLOUD TO GROUND
LIGHTNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED FOR
THEIR AREA.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
SC/JDS
In the hours before
Special weather statement, Jul 22, 1:33 PM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
233 PM EDT TUE JUL 22 2008
GAZ150-163-164-221915-
CHARLTON-CLINCH-WARE-
233 PM EDT TUE JUL 22 2008
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWESTERN
CHARLTON...EASTERN CLINCH AND CENTRAL WARE COUNTIES FOR STRONG
WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 315 PM EDT...
AT 233 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF
MANOR TO 17 MILES WEST OF STEVEN FOSTER STATE PARK...MOVING EAST AT
12 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
MANOR AND STEVEN FOSTER STATE PARK THROUGH 315 PM EDT. HAIL UP TO ONE
HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
SHULER
Special weather statement, Jul 22, 1:37 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
237 PM EDT TUE JUL 22 2008
FLZ024-GAZ164-221915-
CHARLTON-NASSAU-
237 PM EDT TUE JUL 22 2008
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHEASTERN
CHARLTON AND NORTHWESTERN NASSAU COUNTIES FOR STRONG WINDS...SMALL
HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 315 PM EDT...
AT 237 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 3 MILES SOUTH OF
RACE POND TO 8 MILES WEST OF HOMELAND...MOVING EAST AT 12 MPH. THESE
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND RACE POND...
WINOKUR...HOMELAND...HILLIARD AND FOLKSTON THROUGH 315 PM EDT. HAIL
UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
SHULER
Special weather statement, Jul 22, 1:38 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
238 PM EDT TUE JUL 22 2008
FLZ036-221930-
ALACHUA-
238 PM EDT TUE JUL 22 2008
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN ALACHUA
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 330 PM EDT...
AT 238 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED OVER NEWBERRY...OR 13 MILES EAST OF TRENTON...
MOVING EAST AT 12 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND NEWBERRY...ARCHER...ROCHELLE...NEWNANS LAKE...
MICANOPY...GAINESVILLE AIRPORT AND GAINESVILLE THROUGH 330 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
SHULER
Special weather statement, Jul 22, 2:06 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
306 PM EDT TUE JUL 22 2008
GAZ165-166-221945-
COASTAL CAMDEN-INLAND CAMDEN-
306 PM EDT TUE JUL 22 2008
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CAMDEN COUNTY FOR
STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 345 PM EDT...
AT 306 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES NORTHWEST OF KINGSLAND...MOVING
EAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND WOODBINE...TARBORO...COLESBURG...KINGSLAND...KINGS BAY BASE
AND HARRIETTS BLUFF THROUGH 345 PM EDT. EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
ZIBURA
Special weather statement, Jul 22, 2:07 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
307 PM EDT TUE JUL 22 2008
FLZ036-040-221945-
ALACHUA-MARION-
307 PM EDT TUE JUL 22 2008
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN ALACHUA
AND NORTHWESTERN MARION COUNTIES FOR STRONG WINDS AND EXCESSIVE
LIGHTNING VALID UNTIL 345 PM EDT...
AT 307 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 9 MILES WEST OF FLEMINGTON...OR 5 MILES NORTH
OF WILLISTON...MOVING EAST AT 20 MPH. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND FLEMINGTON...MICANOPY...MCINTOSH...
ROCHELLE...REDDICK...GROVE PARK...CROSS CREEK...LOCHLOOSA AND CITRA
THROUGH 345 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
SHULER
Special weather statement, Jul 22, 2:18 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
318 PM EDT TUE JUL 22 2008
FLZ024-222000-
NASSAU-
318 PM EDT TUE JUL 22 2008
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU COUNTY FOR
STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 400 PM EDT...
AT 318 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 12 MILES EAST OF HILLIARD...OR 5 MILES
SOUTHWEST OF KINGSLAND...MOVING EAST AT 19 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND HILLIARD...YULEE...
FERNANDINA BEACH AND AMELIA CITY THROUGH 400 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
ZIBURA
Thunderstorm Wind, Alachua
- When
- July 22, 2:27 PM EST
- Where
- Alachua County, 1.2 mi W of Gainesville North
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 29.670, -82.340
The Gainesville ASOS measured a thunderstorm wind gust of 58 mph.
Thunderstorm Wind, Nassau
- When
- July 22, 3:00 PM EST
- Where
- Nassau County, 1.91 mi WSW of Oneil
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 30.610, -81.550
Trees and bushes were uprooted by thunderstorm winds along Amelia Concourse.
Thunderstorm Wind, Duval
- When
- July 22, 3:30 PM EST
- Where
- Duval County, 3.51 mi N of Cary
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 30.520, -81.770
Winds blew down a tree across Shirley Drive near Callahan.
Thunderstorm Wind, Nassau
- When
- July 22, 3:30 PM EST
- Where
- Nassau County, 4.3 mi SE of Callahan
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 30.525, -81.769
The county road department reported trees and power lines were blown down along Four-acre Road near Callahan. The time of damage was based on radar imagery.
Thunderstorm Wind, Nassau
- When
- July 22, 3:30 PM EST
- Where
- Nassau County, 1.38 mi ESE of Oneil
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 30.610, -81.500
A large tree was blown down along Littleberry Lane near Fernandina Beach.
Lightning, Duval
- When
- July 22, 4:24 PM EST
- Where
- Duval County, 1.19 mi W of Ft Caroline Shrs
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 30.370, -81.490
A lightning strike hit a home in the Hidden Hills subdivision. The strike caused a damaging house fire.
Thunderstorm Wind, Hamilton
- When
- July 22, 5:07 PM EST
- Where
- Hamilton County, 0.32 mi W of White Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.330, -82.755
Numerous trees and power lines were blown down in White Springs.
Thunderstorm Wind, Clay
- When
- July 22, 5:15 PM EST
- Where
- Clay County, 0.69 mi S of Green Cove Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 29.990, -81.680
A spotter reported several large oak trees blown down. Once was 18 inches in diameter.
Thunderstorm Wind, Clay
- When
- July 22, 5:30 PM EST
- Where
- Clay County, 0.69 mi S of Green Cove Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 29.990, -81.680
Trees were blown down at the Magnolia Point Country Club subdivision. Power outages were also reported to last for several hours.
Thunderstorm Wind, Suwannee
- When
- July 22, 5:40 PM EST
- Where
- Suwannee County, 2.29 mi WSW of Rixsford
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 30.335, -82.984
The city road department reported trees were blown down along County Road 795 and 54th Street north of Live Oak.
Thunderstorm Wind, Columbia
- When
- July 22, 5:47 PM EST
- Where
- Columbia County, 4.4 mi WNW of Suwannee Vly
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Post Office
- Coordinates
- 30.320, -82.790
Trees were blown down and one home had lightning damage. The extent of damage was unknown.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in Arkansas, July 22, 20088 injured · $1.5 million · 1.75 in hail · 28 events
- Flash Flood and Hail in Wyoming, July 22, 20081 death · 3 injured · 1.75 in hail · 4 events
- Flood and Hail in Georgia, July 22, 2008$6.3 million · 1.75 in hail · 42 events
- Wildfire in California, July 22 to 31, 20081 death · 1 event
- Rip Current in Illinois, July 22, 20081 death · 1 event
- Flash Flood and Hail in Ohio, July 22, 2008$1.1 million · 1.75 in hail · 22 events
- Hail and Damaging Winds in Alabama, July 22, 20081 injured · $534,000 · 70 kt wind · 24 events
- Hail and Damaging Winds in Kentucky, July 22, 2008$216,000 · 1 in hail · 35 events
- Flash Flood and Debris Flow in Virginia, July 22 to 23, 2008$206,000 · 65 kt wind · 32 events
- Damaging Winds in Ohio, July 22, 2008$589,000 · 96 kt wind · 10 events
- Hail and Damaging Winds in Kansas, July 22, 20082 injured · $250,000 · 1.5 in hail · 9 events
- Tornado and Flash Flooding in Idaho, July 22, 2008$200,000 · EF0 · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 109642, 109681, 109666, 109678, 109683, 109662, 109670, 109654, 109649, 109689, 109658.